Montana, 2005

High Wind in Montana, August 30, 2005

August 30, 2005 · NWS GGW · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 30, 2:10 PM MST, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 30, 2:10 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
310 PM MDT TUE AUG 30 2005

.SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THROUGH THURSDAY...
MODELS IN GOOD AGREEMENT WITH UPPER LEVEL TROUGH OVER THE AREA
BEGINNING TONIGHT...WHICH MOVES INTO NORTH DAKOTA BY MORNING.
NORTHWEST FLOW ALOFT SHIFTS TO THE WEST BY THURSDAY
MORNING...ALLOWING FOR GRADUAL WARMING AS A SLIGHT RIDGE MOVES
ACROSS THE AREA THURSDAY. TEMPERATURE GRIDS THROUGH THURSDAY IN GOOD
SHAPE GENERALLY. HOWEVER MADE SLIGHT ADJUSTMENTS UP A FEW DEGREES
TONIGHT FOR EASTERN COUNTIES DUE TO CLOUDS LINGERING OVER THE
EASTERN COUNTIES. SURFACE WINDS WILL DIMINISH RAPIDLY AT SUNSET TO
COINCIDE WITH ENDING THE LAKE WIND ADVISORY.

WEDNESDAY...SKIES WILL CLEAR EXCEPT FOR FOR SOME CUMULUS WHICH WILL
DEVELOP OVER THE NORTHEASTERN AREA. THE AIR ELSEWHERE WILL BE DRY
AND STABLE AS TEMPERATURES WARM A BIT BUT REMAIN SLIGHTLY BELOW
NORMAL. NORTHEAST WINDS WILL AGAIN MIX DOWN TO THE SURFACE...HOWEVER
SHOULD REMAIN BELOW LAKE WIND ADVISORY STRENGTH.

WEDNESDAY NIGHT...CLEAR SKIES WILL ALLOW OVERNIGHT TEMPERATURES TO
COOL BELOW NORMAL INTO THE MID 40S. WINDS WILL BECOME LIGHT AT
SUNSET AS THE ATMOSPHERE DECOUPLES.

THURSDAY...THICKNESS WILL INCREASE TO ALLOW FOR WARMING TO SLIGHTLY
ABOVE NORMAL TEMPERATURES. DIMINISHED MID LEVEL WINDS WILL MIX DOWN
TO GENERATE MODERATE SOUTHWEST SURFACE WINDS. ST

.LONG TERM...THURSDAY NIGHT THRU TUESDAY...
NO CHANGES TO LONG TERM AS FORECAST CONTINUES TO REFLECT MODEL
TREND. FLAT RIDGE DOMINATES THROUGH THE END OF THE WEEK WITH TROF
MOVING ACROSS MONTANA EARLY NEXT WEEK. EBERT

PREVIOUS LONG TERM...
BROAD AND PERSISTENT UPPER RIDGE EXPECTED TO DOMINATE REGIONAL
WEATHER THROUGH MOST OF WEEKEND BEFORE TRANSITION TO BROAD FLAT
TROUGH LATER SUNDAY INTO EARLY NEXT WEEK. MODELS IN GOOD AGREEMENT
WITH RIDGE EARLY IN PERIOD...BUT ECMWF TENDING A BIT QUICKER
MOVEMENT EAST ON SUNDAY...SO HAVE FAVORED SLOWER SOLUTION OF
CANADIAN/GFS. GFS ENSEMBLE SHOWING GOOD INTERNAL CONSISTENCY OF
COMPONENTS THROUGH THIS EARLIER PERIOD. BEGINNING SUNDAY...GFS
ENSEMBLE SHOWS MORE SCATTER BUT BULK OF COMPONENTS REMAIN SLOW TO
MOVE TROUGH EAST. LATE SUNDAY THROUGH TUESDAY MODELS DIFFER ON DEPTH
OF UPPER TROUGH. GFS AND CANADIAN FAVORED WITH SHALLOWER SOLUTION
WHICH KEEPS BULK OF ENERGY ACROSS SOUTHERN CANADA...THUS FAVORING
DRY SOLUTION FOR THIS PERIOD. TEMPERATURES BASED LARGELY ON GFS
ENSEMBLE...WHICH SHOWS LIMITED SCATTER IN TEMPERATURE RANGES OF
COMPONENTS...WITH WARMING TREND PEAKING SATURDAY THEN GRADUALLY
COOLING MONDAY/TUESDAY AS THERMAL RIDGE IS DISPLACED INTO DAKOTAS.
CURRENTLY EXPECT DRY COLD FRONT PASSAGE DURING THE DAY SUNDAY
BECAUSE OF LITTLE SIGN OF MOISTURE IN MODELS AND CLIMATOLOGY OF
SEPTEMBER...WHICH RAPIDLY DRIES OUT AFTER SUMMER CONVECTIVE SEASON
...AND NO SIGN OF TROPICAL MOISTURE FEED FROM LATE SEASON TROPICAL
STORMS.

&&

.AVIATION...NARROW BAND OF RAIN SHOWERS WILL SLOWLY ADVANCE ACROSS
EASTERN MONTANA OVERNIGHT. WINDS WILL REMAIN STRONG AND GUSTY AHEAD
OF THIS RAIN BAND BEFORE DROPPING OFF AFTER SUNSET. MVFR CONDITIONS
ARE POSSIBLE WITH THE RAIN SHOWERS. RAE

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
 LAKE WIND ADVISORY UNTIL 8 PM TUESDAY.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 30, 4:46 AM MST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
546 AM MDT TUE AUG 30 2005

MTZ016-017-021>023-311200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
546 AM MDT TUE AUG 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT
A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE TODAY AND
EARLY THIS EVENING DUE TO STRONG AND GUSTY NORTHWEST WINDS. FOR
ADDITIONAL INFORMATION PLEASE REFER TO WWUS75 KGGW OR GTFNPWGGW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 30, 2:20 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
320 PM MDT TUE AUG 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     NON-TSTM WND GST 33 SW GLASGOW           47.86N 107.14W
08/30/2005  67 MPH           VALLEY             MT   MESONET

            KING COULEE RAWS

0155 PM     NON-TSTM WND GST 32 N NELSON CREEK RECRE 48.02N 106.22W
08/30/2005  58 MPH           MCCONE             MT   MESONET

            FORT PECK DAM HANDAR

&&

COREYB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Prairie

When
August 30, 3:15 PM MST
Where
Prairie forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.861, -105.378 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470938.